The Food and Drug Administration today alerted health care providers to safety risks associated with cesium chloride, a mineral salt sometimes taken by cancer patients who seek alternative treatments. Reported adverse events included QT prolongation (a dangerous abnormality that can impair the heart’s ability to maintain a normal rhythm), low potassium, seizures, potentially lethal arrhythmias, fainting, cardiac arrest and death. FDA also said it intends to move cesium chloride to the category of substances that present significant safety risks in compounding. 

Related News Articles

News
Reps. Peter Welch, D-Vt., Suzan DelBene, D-Wash., Darin LaHood, R-Ill., and Brad Wenstrup, R-Ohio, yesterday reintroduced the Value in Health Care Act, AHA-…
News
The Centers for Medicare & Medicaid Services today advised clinicians in the Medicare Quality Payment Program who earned but did not receive an alternative…
Perspective
COVID-19’s disproportionate impact on Black, Latino, Native Americans and other communities of color is well-documented and deeply troubling. It’s also the…
Headline
The AHA, in conjunction with UnidosUS and the National Urban League, has created a video touting opportunities to participate in its Trustee Match Program. The…
Headline
The Department of Health and Human Services' Office of the National Coordinator for Health Information Technology last week released version 2 of the…
Perspective
COVID-19 has been a learning experience on many fronts. Every facet of our health care system has been affected by the pandemic — from providers to patients to…